... everythingform brain zaps to disorientation to mood swings then after I finally took that last pill i went thru cold chills, shakes, panic, paranoia, feeling as though i was the psycho in a bad tv program my eyes felt like they were bugging out of my head. I couldnt feed my kids or myself. i started to feel a bit better haveing the power of positive thoughts and trying to get out out of the house even if just for a few minutes to wakl the dog I have managed to get thru that. I went to work and I do a lot of walking at work so i am definatly getting excercise. I felt shaky, nervous and depressed in the morning but I managed to get myself there. by about 6 hours into the day I got sooooo depressed i couldnt even see straight my legs were noodles and i had a hard time getting to the car I was sooooooo tired. I pushed and pushed because i know the power of positive thinking but i have never been like this before I pushed my self to get to the grocery store to get a bit of food for the house because in all of this i have not been to the store and my 10 and 12 year old have been pretty much having soup everyday. i was so depressed i ran in the house dropped the groceries on the floor and climbed underneath my covers work clothes and all, i wasnt even sure i wanted to cry or scream or hide i was soooooo depressed, i asked my 12 year old to lay with me so she did and fell asleep i laid there i wasnt even interested in watching tv to get my mind off of it which was very unussual i couldnt even reach for the remote i had nothing left in me, i slept off and on for the rest of the night and when morning came i couldnt get out of bed I am so depressed i have never been this depressed before not even before I started paxil is this still a withdraw or am i just severly depressed?? so I then at about 2pm i still couldnt even move so i took a lexapro thinking maybe i will just go back to antidepressants i hate myself for giving in, would i have stayed depressed or would it have passed. becasue that was jsut as scary as the panic and paranoia please please help
Generalized Anxiety Disorder - I weened myself off of paxil it ook about 9 months I went thru?
- 9 Jan 2011 by indianangel1232
- 21 May 2012
- paxil, depression, anxiety, obsessive compulsive disorder, panic disorder, paranoid disorder, generalized anxiety disorder, anxiety and stress, shakes
OMFG!!! I am currently going through the same exact chaos. I just found out that the drug manufacturer has law suits against them!
I am so glad I found your post, thank you, thank you, thank you. Read my recent post that I responded to her question regarding taking Paxil!
I have weaned myself off 40 mg. 2 months ago and am still going through weird side-effects that just can not be explained. I am currently in bed with a heating pad for body aches & cramping; nope, not the time & not ovulating. My joints have been painful and swollen, but the worst of the worst... AGITATION!!! Any little thing that is off, anything and everyone in the surrounding areas BEWARE!!! The most frustrating thing, I started Lamictal a month ago and have been blaming these new side effects on that.
I went through the EXACT same thing that you have gone through a couple of weeks ago. I couldn't remember if I fed my child, I couldn't get my act together to get him to school on time... 2-3 hours late for a whole week. I doubled my Neurontin dose, which helped a little.
Until Christmas, when I started having panic attacks out of nowhere.
I called my doctor and told him he HAD to prescribe a couple of XANAX. He agreed, but he wanted me to stay on Lamictal. Are you familiar with that drug? I take it for my BPD, but doesn't seem to be having a positive effect... although I do believe Paxil is partly to blame!!! Hang in there and taking 5mg. will help if you're still having the zaps.
Oh boy, I just read the top of your post... 9 MONTHS??? What was your titration schedule?
I was at 40, went down to 30 within two weeks, from 30 to 20 was difficult, so I went down to 15 for a week, 10 for a week, 5 for about 3 weeks.
This is amazing. I went off my Celexa. About 2 months later I had all your side effects. I couldn't stop crying, the world seemed strange, etc etc. I almost checked myself into the Mental Hospital until an emergency call to my psychiatrist precribed Celexa. I took it out of desparation. It worked. I was trying to get rid of all these drugs I'm taking, but it looks like me and Celexa are paired for life. The brain zaps are very hard to describe to people who haven't had them, but I know exactly what you mean, and to read it happening to someone else, validates my thoughts that I wasn't going crazy. I'm so glad I found this support group. BTW I also have GAD.
I know what Panic is about and a lot of the other problems that you are having, Paxil like the other antidepressants take a while to build up in your system, I am not a proffessional but it sounds like a ? combination of being depressed then add panic and then everything goes from worse to worse, you may need to discuss this with a doctor (I know I like to try myself) things will get better, You are in my thoughts and prayers!!! it may be that you need the medication (maybe another kind I don't know) but don't be too harsh on yourself, Unless you have had this ever happen to you then you cannot begin to understand, I think that is why I was drawn to answer you, I hope in some small way that I have been of help at least a source of encouragement to you please take good care, and know thatI understand and care
Thank you for sharing your stories... your stories of weaning off match mine when I tried to wean off of Cipralex... flippin' nightmare of a nightmare... and like the one person said, it took about two months for the full effect of the weaning to hit me... at first felt really clear (this med zones me out too much; morning and afternoon hangover); then flu-like and achy... then I couldn't even stand my legs felt so weak; the pain in my muscles was severe... had a bucket of cold water by my bed and wrapped washcloths around my muscles to try to ease the pain... lost my job.
I've been reeling every since. Went back on it as I couldn't go through a complete withdrawal. Now, since I feel too groggy/hungover for much of my day we're thinking of switching to something else. Quite frankly, I'm terrified to do so as I don't think I could experience that again. Then again, lately, I don't know how much longer I can feel like this either. No energy. None. Zip. Nada. Feel like 'throwing in the towel' but know that I won't and can't; but can't feel like this any more either. Wish I could go somewhere where no one else would have to experience my switching these meds and find one that works and helps and get on with my existence. Today I am wondering if I'll ever feel well. What is that anyway? I don't remember anymore. Happy to be typing. I see that I can; but how I feel one would think otherwise. Don't know if I ever really felt well, ya know? Was always sick even as a child and had energy issues etc... Boy this sounds like a pity party for me. Not sure if I should send this. THank you for sharing. I know what you're feeling and sharing. No one that hasn't been through it can possibly know the devastation of these issues. I have to keep believing that one day I'll see some light come through again. You keep believing too okay! There are sunshine and blue skies here today; but I can't feel it; ya know? Keep fighting the good fight. You guyz are great and this site is giving me something to look forward to and a sense of people who understand. I wish I had a magic wand for us all. AnnieBtiredoftryingsohardtofeelHappy.
I might as well add my PAXIL story as well for histories sake. All that has been shared about this drug and stopping or trying to stop has happened to me. One crazy day I decided to just stop taking the drug. Cold turkey! a very bad decision.
The way I would describe my brain zaps were like a pounding. There would be a zap (slight pause) then about four more zaps in succession. This would go on and off all the time untill beddy bye. At the time I had three cats, it was summer so I would pretty much allow them to be outside.
I would be sitting in my lazy boy and I would see a cat go zipping by me. Impossible they were outdoors lol. This
seeing cats would go on all the time. Plus a few other sundry things would appear. Soo I quite nicely got back on Paxil and have been on it ever since.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Nov 2016 • 6 answers
Updated 17 Sep 2016 • 6 answers
Updated 15 Aug 2015 • 2 answers
Updated 18 days ago • 17 answers
Updated 2 Sep 2018 • 7 answers